Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Jun 20, 2021, 9:17 PM CDT for Jackson County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2021, 9:17 PM CDT (02:17 UTC)
- Expired
- Jun 20, 2021, 9:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Kansas City, MO
County Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 10 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2316 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2228 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.8
The text
As transmitted.
140 WWUS83 KEAX 210217 SPSEAX Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 917 PM CDT Sun Jun 20 2021 MOZ037-038-043-044-210245- Cass MO-Johnson MO-Lafayette MO-Jackson MO- 917 PM CDT Sun Jun 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CASS...SOUTHWESTERN LAFAYETTE...SOUTHERN JACKSON AND NORTHWESTERN JOHNSON COUNTIES UNTIL 945 PM CDT... At 917 PM CDT, Doppler radar was tracking a strong thunderstorm over Lee's Summit, moving east at 40 mph. Penny size hail will be possible with this storm. Locations impacted include... Lee's Summit, Blue Springs, Leawood, Raytown, Grandview, Belton, Raymore, Grain Valley, Pleasant Hill, Oak Grove, Odessa, Greenwood, Lake Lotawana, Lake Winnebago, Lone Jack, Wellington, Lake Tapawingo, Baldwin Park, Lake Lafayette and Bates City. This includes the following highways... Interstate 70 in Missouri between mile markers 19 and 43. Interstate 470 between mile markers 0 and 15. Interstate 435 between mile markers 70 and 75. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for east central Kansas...and west central Missouri. LAT...LON 3880 9461 3894 9461 3916 9391 3879 9376 TIME...MOT...LOC 0217Z 287DEG 36KT 3889 9437 $$ Blair
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jun 20, 5:50 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jun 20, 5:50 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 550 PM CDT Sun Jun 20 2021 .Discussion... Issued at 252 PM CDT SUN JUN 20 2021 After morning thunderstorms have moved out of the area clear skies and high sun has allowed for rapid recovery of the airmass in the wake of those storms. Temperatures across the area have warmed back into the lower to middle 90s, and along with dewpoints pushing 70 degrees and steep low to mid level lapse rates ML CAPE has built 3000 J/kg. Mesoanalysis indicates at least a little bit of CINH left across the area, which has for the most part kept storm formation at bay, but cumulus clouds will continue to build as the convective temperature is reached. With the mid level trough responsible for the AM thunderstorms just moving through the area there should be some subsidence in the mid levels, which will also keep storms at bay for another couple hours. Short term modeling indicates the CAP/CINH will erode in the next couple of hours, which will then allow for freely developing storms this afternoon once a trigger presents itself. A cold front, which is analyzed across NE KS into SW Iowa will be the main focus for afternoon and evening convection. Initial storms will form along that boundary, likely in far southern Iowa, and coverage will stretch southward along the boundary into NW Missouri. One area to watch for more organized development will be far northern Missouri, into southern Iowa where an inverted trough will keep winds a little more backed ahead of the creeping cold front. Mid level flow out of the northwest may actually keep storm development a little more discreet, at least at first, as coverage may be scattered early on. The high CAPE along with strong deep layer shear will yield organized structures, perhaps mature supercells in the 4 pm to 7 pm range, again across far northern Missouri and southern Iowa. While the overall tornado threat is low for this event, lending to the warm surface conditions and a lack of any formidable LLJ while storms are most likely to be surface based, the backed winds and possible discreet mode across northern Missouri will yield an outside chance at a tornado or two. Further south along the boundary, scattered convection will continue to fire as the boundary moves into the uncapped environment. Expect the southern development to occur an hour or two after the initial Iowa development, which will put the KC Metro in the window for storm in the 5 pm to 7 pm range. Despite the uniform low level forcing along the boundary, hi-res models continue to imply scattered development, which may yield breaks in the storm coverage. Where storms do form expect gusty or perhaps damaging winds and hail as high as quarters to golf balls. As cold pools form convective coverage should increase and line segments should accelerate east and south ahead of the boundary. As the sun sets CINH will increase and the wind threat will eventually decrease with time tonight. Expect the bulk of the storms to be south and east of the area by the overnight hours, with lingering trailing stratiform showers through the overnight. Expect some lingering showers in the post frontal environment going into Monday, but those showers should remain closer to the sagging synoptic front, so a strong northern push of any Monday rain will be limited, likely to areas along and south of the I-70 corridor. Temperatures on Monday and Tuesday will be rather pleasant and welcomed relief from the persistent heat and humidity. The surface trough will take over the area, which will keep a steady supply of relatively dry and cool air, more reminiscent of early autumn as opposed to early summer. The relief will be somewhat short-lived as the surface ridge moves east and southerly return flow brings warm and moist air back into the region for the middle to latter part of the upcoming week. The combination of a resupply of moisture and an increasingly active mid level pattern will introduce several chances for rain in the Thursday through Saturday time frame. && .Aviation...(For the 00Z TAFS through 00Z Monday Evening) Issued at 537 PM CDT SUN JUN 20 2021 Primary aviation concern will be TSRA chances at the beginning. Timing remains the same as the 18Z issuance, between 00 and 03Z. VFR conditions will then persist, with shower chances in the morning, around 12Z through 16Z. Winds will start out of the west, becoming more northwest through the end of the period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Leighton Aviation...Kurtz
Hazardous weather outlook, Jun 20, 12:36 PM CDT, 8 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 1236 PM CDT Sun Jun 20 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-211745- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 1236 PM CDT Sun Jun 20 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...This Afternoon and Tonight Temperatures in the 90s and heat index values in the upper 90s to near 100 can be expected this afternoon. Strong to severe thunderstorms are possible this evening into the overnight hours. Large hail and damaging winds are the main hazards. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Monday through Saturday Hazardous weather is not expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Jun 20, 8:30 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
830 PM CDT SUN JUN 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL MERCER 40.51N 93.53W
06/20/2021 E1.75 INCH MERCER MO PUBLIC
&&Local storm report, Jun 20, 8:32 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
832 PM CDT SUN JUN 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL 3 S PLATTSBURG 39.51N 94.46W
06/20/2021 M0.75 INCH CLINTON MO COCORAHS
&&
SMLocal storm report, Jun 20, 8:37 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
837 PM CDT SUN JUN 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM TSTM WND GST KIRKSVILLE REGIONAL 40.09N 92.54W
06/20/2021 M71 MPH ADAIR MO ASOS
REPORTED FROM IRK ASOS.
&&
SMLocal storm report, Jun 20, 8:40 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
840 PM CDT SUN JUN 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL KIRKSVILLE 40.20N 92.57W
06/20/2021 E1.00 INCH ADAIR MO PUBLIC
&&
SMSpecial weather statement, Jun 20, 8:54 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
854 PM CDT Sun Jun 20 2021
MOZ023-210215-
Livingston MO-
854 PM CDT Sun Jun 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LIVINGSTON COUNTY UNTIL
915 PM CDT...
At 854 PM CDT, Doppler radar was tracking a strong thunderstorm over
Chillicothe, moving east at 45 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Chillicothe, Wheeling and Utica.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Missouri.
LAT...LON 3987 9336 3971 9336 3970 9335 3968 9335
3970 9368 3985 9368
TIME...MOT...LOC 0154Z 276DEG 38KT 3978 9354
BlairSpecial weather statement, Jun 20, 9:17 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 917 PM CDT Sun Jun 20 2021 MOZ037-038-043-044-210245- Cass MO-Johnson MO-Lafayette MO-Jackson MO- 917 PM CDT Sun Jun 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CASS...SOUTHWESTERN LAFAYETTE...SOUTHERN JACKSON AND NORTHWESTERN JOHNSON COUNTIES UNTIL 945 PM CDT... At 917 PM CDT, Doppler radar was tracking a strong thunderstorm over Lee's Summit, moving east at 40 mph. Penny size hail will be possible with this storm. Locations impacted include... Lee's Summit, Blue Springs, Leawood, Raytown, Grandview, Belton, Raymore, Grain Valley, Pleasant Hill, Oak Grove, Odessa, Greenwood, Lake Lotawana, Lake Winnebago, Lone Jack, Wellington, Lake Tapawingo, Baldwin Park, Lake Lafayette and Bates City. This includes the following highways... Interstate 70 in Missouri between mile markers 19 and 43. Interstate 470 between mile markers 0 and 15. Interstate 435 between mile markers 70 and 75. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for east central Kansas...and west central Missouri. LAT...LON 3880 9461 3894 9461 3916 9391 3879 9376 TIME...MOT...LOC 0217Z 287DEG 36KT 3889 9437 Blair
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:15 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Harrison, Mercer, Putnam, Sullivan | 45 min |
| Jun 20, 7:57 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton, Platte | 33 min |
| Jun 20, 8:01 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Sullivan | 44 min |
| Jun 20, 8:39 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 36 min |
| Jun 20, 8:54 PM CDT | Special Weather Statement | EAX | Livingston | 21 min |
| Jun 20, 9:29 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson, Johnson | 20 min |
| Jun 20, 10:27 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 33 min |
| Jun 20, 11:05 PM CDT | Special Weather Statement | EAX | Bates | 25 min |
| Jun 21, 5:19 AM CDT | River Flood Warning | EAX | Howard | 9 hr |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.